Alert archive / Ohio / Flash Flood Warnings in 2002

Flash Flood Warning 55, NWS Pittsburgh, PA

July 1, 2002Guernsey County, Ohio

NWS Pittsburgh, PA issued this flash flood warning at Jul 1, 2002, 4:13 PM EDT for Guernsey County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 1, 2002, 4:13 PM EDT (20:13 UTC)
Expired
Jul 1, 2002, 7:15 PM EDT
In force
3 hr
Issued by
NWS Pittsburgh, PA
Area
Whole counties

County Guernsey County, OH

The radar

The Pittsburgh radar (KPBZ), 121 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.2 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2002-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 425 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2002-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
425 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
1235 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KPBZ 012013
FFWPBZ
OHC059-012315-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
411 PM EDT MON JUL 1 2002

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GUERNSEY COUNTY IN OHIO

* UNTIL 715 PM EDT

* AT 411 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED VERY 
HEAVY RAINFALL IN AND SOUTH OF BYESVILLE AND LUCASBURG. WILLS CREEK 
HAS RECEIVED NEARLY TWO INCHES OF RAIN AND MORE IS ON THE WAY.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BYESVILLE...

<<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE
WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW
YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY. MOVE TO HIGHER GROUND.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 2:30 PM EDT, 1 hour 43 minutes earlier.

Area forecast discussion, Jul 1, 2:30 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
230 PM EDT MON JUL 1 2002

HAZY/HUMID AIRMASS WILL CONTINUE IN PLACE UNTIL ARRIVAL/PASSAGE OF
FRONT PROBABLY LTE WED NGT...HOPEFULLY S OF M/D LINE BY 12Z/04.
WILL KEEP CHC POPS EARLY TNGT WITH DIURNAL HEATING/ORGRAPHICS/
OUTFLOW BNDRYS/UNSTABLE AIR ETC.
TUESDAY  MDLS INDICATE ANOTHER SHRT/WV MOVING SWD ACROSS REGION
SO WILL CONT CHC POPS AND ALSO AGAIN EARLY TUES NGT IN SAME
SCENARIO. MDL RUNS NOW HINTING TWD LTR PASSAGE OF FRONT LTE
WED NGT...SO WILL MENTION CHC POPS WED AFTN AND FOR WED NGT.
HOPEFULLY ON 4TH HI PRES WILL BEGIN FILTERING INTO REGION
AND PROVIDE DRY WX THRU HOLIDAY WKND...WITH LESS HUMIDITY.
TEMPS LOOK OK.

.PBZ...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

Nearby

Flash Flood Warnings in Ohio, 2002Every flash flood warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.